# SDR 2010F00005

- Difficulty date: January 6, 2010
- Submitted: January 7, 2010
- Operation: Air carrier
- Aircraft: N444WB
- Make and model: Lear 35LEAR
- Aircraft serial: 105
- Aircraft time: 19,069 hours, 10,955 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Servo
- Part number: 23801721
- Part serial: 5068
- Condition: Contaminated
- Location: Nlg Steering Sys
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, NOSE GEAR UNSAFE LIGHT REMAINED ON, NLG WAS CYCLED DOWN RESULTING IN NORMAL INDICATIONS.  UPON RETRACTING MLG, NLG UNSAFE LIGHT ILLUMINATED AGAIN, WHICH MENT NLG DOORS WERE NOT FULLY CLOSED.  TOWER CONFIRMED NLG DOORS WERE NOT RETRACTED, BUT WERE UNABLE TO SEE NLG OR TIRE. SINCE NLG STRUT COLLAPSED UPON LANDING, IT MOST LIKELY COLLAPSED ON TAXI FOR TAKEOFF.  IF NLG STRUT DID NOT HAVE ENOUGH PRESSURE IN IT TO COMPLETELY EXTEND THE PISTON WHEN GEAR WAS RETRACTED, IT IS POSSIBLE THE CENTERING CAMS DID NOT ENGAGE COMPLETELY. THEREFORE,  NLG WHEEL COULD HAVE RETRACTED DEFLECTED PREVENTING RETRACTION OF THE NLG DOORS.  NLG STRUT WAS DISASSEMBLED, CLEANED, INSPECTED ALL PARTS, REASSEMBLED UTILIZING A NEW SEAL KIT PN 2394205-004, SERVICED AND REINSTALLED.  UPON FUNCTIONAL CHECK OF STEERING IT WAS FOUND TO OPERATE SMOOTHLY TO THE LT BUT SOMEWHAT JERKY, WITH INTERNAL NOISE TO THE RT. THERE WAS ALSO SOME HYD FLUID DRIPPING FROM THE NLG WHEEL STEERING SERVO.  IT APPEARED HYD FLUID MUST HAVE LEAKED FROM TOP OF NOSE STRUT WHEN GEAR WAS RETRACTED AND RAN DOWN INTO THE SERVO CONTAMINATING SERVO CLUTCHES.  NOSE WHEEL STEERING SERVO PN 2380172-1 SN 5068 WAS REMOVED AND REPLACED WITH AN OVERHAULED UNIT PN 2380172-1 SN 5071, WHICH OPS CKD NORMALLY.
